Toradol is a WONDERFUL pain med., but it's true that it is strictly for short term use for treatment of acute pain. It wreaks havoc on the liver as well as the stomach. It's the only non-narcotic that will stop my migraines in their tracks. It works much better than any narcotic for many types of pain for me.
It would be great if they could find some kind of way to make it easier on your organs because it really is great stuff.
Deffinately talk with your doctor about it. If you will be using it for 5 days, then you should be ok, but if you need something for a longer amount of time, then your doctor should give you something else. (IMO)
If I'm not mistaken, if you are using it for break through pain only, and are only taking a couple of them a day, then going beyond the five day mark isn't such a bad thing, (I say this because my first PM doctor gave it for BT pain and swore that it is ok this way)but when taking strickly the Toradol, then 5 days is the max.
Good luck with your upcoming surgery. I wish you a swift recovery.